Facebook Pixel

Pregnancy symptoms or Plan B side effects?

By April 6, 2017 - 3:56pm
Rate This

I took plan B a few hours after having sex on March 21st, but realized that I think it was during the window of ovulation. (My last cycle started on March 12th, lasted 7 days and is usually about 30 days in between.) I've taken plan B a few times over the last few years, and had previously only experienced some cramping within the first few days of taking it. It was 2 weeks ago that I took the pill, and now I'm experiencing symptoms that seem to be pregnancy symptoms. About a week ago I started getting lightly nauseous, then this week I've been severely nauseous. I also have been extremely emotional (weepy) for the last week or so, which is not normal for me even during my cycle (the last time I was this weepy was when I was previously pregnant). A few days ago I started bleeding and have had some light cramping, but my period isn't due for another week from today (so I'm concerned it's implantation bleeding). I'm still super nauseous, and extremely fatigued, and have had slight lower back pain (which I also haven't had since my first pregnancy...that was actually my only symptom at the beginning of my first pregnancy before the morning sickness hit). I'm just confused because these symptoms are so different from my previous experiences with Plan B, and not what I normally experience with my cycle (even when I previously took Plan B). I took a pregnancy test this morning, but it was negative (although I think it might be too early since my period wasn't due for another week). Could I possibly be pregnant?

Add a Comment3 Comments

Nevermind, disregard that last post. Sorry for multiple posts...I'm new to this!

April 7, 2017 - 9:16am

You said that the pill prevents ovulation. However, I believe that I was already ovulating when I took it (or had just ovulated within the few days before), so in that case does it work? Also you said that periods can be delayed, but mine came 2 weeks early...should that be cause for concern? And in the previous times that I took Plan B, I didn't experience any of these symptoms. I'm still extremely nauseous (my nausea woke me out of a dead sleep last night), and it was over 2 weeks ago that I took the pill. Is that normal?

April 7, 2017 - 8:20am
EmpowHER Guest

You said it prevents ovulation...but I think I was already in the middle of ovulating when I took it, so in that case does it work?

April 7, 2017 - 8:16am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!